Alert archive / Mississippi / River Flood Warnings in 2021
River Flood Warning 132, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Sep 4, 2021, 8:29 AM CDT for Leake County, Mississippi. It took effect at Sep 4, 2021, 7:00 PM CDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2021, 8:29 AM CDT (13:29 UTC)
- In effect from
- Sep 4, 2021, 7:00 PM CDT
- Expired
- Sep 5, 2021, 1:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Leake County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yockanookany River near Ofahoma (OFAM6). The gauge peaked at 19.11 ft at Sep 4, 2021, 8:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 19 ft
- Moderate stage
- 23 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02484500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
513
WGUS44 KJAN 041329
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
829 AM CDT Sat Sep 4 2021
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Yockanookany River Near Ofahoma affecting Leake County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 830 PM CDT.
&&
MSC079-050130-
/O.NEW.KJAN.FL.W.0132.210905T0000Z-210905T1800Z/
/OFAM6.1.ER.210905T0000Z.210905T0000Z.210905T0000Z.NO/
829 AM CDT Sat Sep 4 2021
The National Weather Service in Jackson has issued a
* Flood Warning for
the Yockanookany River Near Ofahoma.
* From this evening to Sunday afternoon.
* At 7:45 AM CDT Saturday the stage was 18.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 19.0 feet
this evening.
* Impact...At 19.0 feet, Minor overbank flooding of farmland along
the river is occurring.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Sun Mon Tue
Yockanookany River
Ofahoma 19.0 18.6 Sat 7 am CDT 18.3 16.6 14.5
&&
LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
3280 8964 3271 8964
$$
LP2 follow-up statements
137
WGUS84 KJAN 050035
FLSJAN
Flood Statement
National Weather Service Jackson MS
735 PM CDT Sat Sep 4 2021
...The Flood Warning is extended for the following rivers in
Mississippi...
Yockanookany River Near Ofahoma affecting Leake County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Sunday morning at 900 AM CDT.
&&
MSC079-051245-
/O.EXT.KJAN.FL.W.0132.000000T0000Z-210906T0000Z/
/OFAM6.1.ER.210904T1845Z.210904T2345Z.210905T0600Z.NO/
735 PM CDT Sat Sep 4 2021
...The Flood Warning is now in effect until tomorrow evening...
The Flood Warning continues for
the Yockanookany River Near Ofahoma.
* Until Sunday evening.
* At 6:45 PM CDT Saturday the stage was 19.1 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage just
after midnight tonight and continue falling to 10.4 feet Thursday
evening.
* Impact...At 19.0 feet, Minor overbank flooding of farmland along
the river is occurring.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue
Yockanookany River
Ofahoma 19.0 19.1 Sat 6 pm CDT 17.8 15.7 13.3
&&
LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
3280 8964 3271 8964
$$619
WGUS84 KJAN 051423
FLSJAN
Flood Statement
National Weather Service Jackson MS
923 AM CDT Sun Sep 5 2021
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Yockanookany River Near Ofahoma affecting Leake County.
Pearl River Above Philadelphia affecting Neshoba County.
MSC079-051530-
/O.CAN.KJAN.FL.W.0132.000000T0000Z-210905T1423Z/
/OFAM6.1.ER.210904T1845Z.210904T2345Z.000000T0000Z.NO/
923 AM CDT Sun Sep 5 2021
...The Flood Warning for the Yockanookany River Near Ofahoma has
been cancelled...
The Flood Warning is cancelled for
the Yockanookany River Near Ofahoma.
* At 8:45 AM CDT Sunday the stage was 18.7 feet.
* Flood stage is 19.0 feet.
* Forecast...The river has fallen below flood stage and is expected
to fall to 14.3 feet by Friday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed
Yockanookany River
Ofahoma 19.0 18.7 Sun 8 am CDT 17.5 15.3 13.2
&&
LAT...LON 3267 8975 3280 8976 3295 8972 3293 8958
3280 8964 3271 8964
$$
MSC099-051530-
/O.CAN.KJAN.FL.W.0111.000000T0000Z-210905T1423Z/
/PLAM6.1.ER.210901T1627Z.210902T1915Z.000000T0000Z.NO/
923 AM CDT Sun Sep 5 2021
...The Flood Warning for the Pearl River Above Philadelphia has been
cancelled...
The Flood Warning is cancelled for
the Pearl River Above Philadelphia.
* At 8:45 AM CDT Sunday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Forecast...The river has fallen below flood stage and is expected
to fall to 10.7 feet by Friday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed
Pearl River
Philadelphi 13.0 12.7 Sun 8 am CDT 12.5 12.4 12.0
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 4, 6:49 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 4, 6:49 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 649 AM CDT Sat Sep 4 2021 .UPDATE... Updated for 12Z aviation discussion. && .AVIATION... 12Z TAF discussion: A few patches of light fog and BR out to start the period, but should quickly mix and lift by 13Z today. There is a slight chance for rain showers near KPIB or KHBG between 18Z today and 00Z Sunday. Some patchy BR or FG may develop again late tonight into early Sunday morning for areas in south MS and LA. /NF/ && .DISCUSSION... Today and Tonight: Drier air has worked into the area yesterday and early this morning, limiting the development of fog in most locations. We still could see a few patches in low lying areas early this morning, but expect a slightly less sticky start to the day today. Although the upper- level ridge will be centered almost directly over our forecast area today, some of the short-term guidance indicate a little spoke of moisture extending north from the Gulf into southeast MS today could support a few showers during the daytime. Otherwise expect a dry day across the area, with temps a little warmer than yesterday. Northeast LA and far southeast AR should be the warmest spots with high temperatures into the mid 90s possible. Then temperatures tonight should fall into their normal range of upper 60s to lower 70s. /NF/ Sunday through Friday: Temperatures climb back into the 90s on the back side of the sfc ridge, with surface winds becoming increasingly southerly and moisture returning to the region. As a result, daytime heat indices will again creep back into the low 100s west of the I-55 corridor. A pulse of energy drops into the Great Lakes region at 500mb, amplifying the pattern over the eastern half of the country and assisting to push a frontal boundary through the region. Pops become a little more widespread with the front Sunday night and into Monday. The front lingers in the region as the upper trough does not remain amplified through Mon night/Tues and the western upper ridge stretches east. Flow aloft becomes more poorly defined and the forecast at this point has a few issues going forward. A potential system in the tropics may start to interact with the general set up somewhere along the Gulf Coast, though guidance is still all over the map. In general, pops remain in the forecast at least through midweek in the vicinity of the boundary that will likely wobble a bit and focus chances for convection in the afternoon. Another upper wave digs back in towards the end of the week, amplifying flow again, pushing the boundary through the region, with some cooler and drier in behind it going into next weekend. && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 70 92 72 / 1 3 26 43 Meridian 88 69 91 70 / 6 1 14 27 Vicksburg 95 73 95 74 / 6 2 32 51 Hattiesburg 90 71 92 72 / 21 4 17 12 Natchez 92 72 92 72 / 9 4 25 36 Greenville 92 72 95 71 / 1 3 49 62 Greenwood 92 70 93 71 / 1 4 45 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/HJS
Hazardous weather outlook, Sep 4, 5:07 AM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 507 AM CDT Sat Sep 4 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 507 AM CDT Sat Sep 4 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Friday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 9:33 PM CDT | River Flood Warning | JAN | Noxubee | 71 hr |
| Sep 4, 8:29 AM CDT | River Flood Warning | JAN | Leake | 11 hr |
Nearby
River Flood Warnings in Mississippi, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.